MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Model Number VA8094
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure through arterial approach, the pta balloon allegedly had a deflation issue and would not come out of the sheath.The device was removed and bleeding issues were observed post procedure.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure through arterial approach, the device allegedly had a deflation issue.It was further reported that bleeding issues occurred post procedure.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one photo was reviewed.The first photo shows that the balloon was appeared to be stuck within the introducer sheath.Further, the distal end of the balloon was noted to be prolapsed over the distal tip while inserted in the introducer sheath and the balloon was noted to be bloody.The second photo also shows that the distal end of the balloon was noted to be prolapsed over the distal tip while inserted in the introducer sheath and the balloon was appeared to be stuck within the introducer sheath.No other specific anomalies were noted therefore, based on the photo review, the reported difficult to remove can be confirmed, as the balloon was noted to be stuck within the introducer sheath and the reported deflation issue remains inconclusive, as no evidence was noted for the deflation issue.One pta dilatation catheter loaded and stuck with the introducer sheath has been received for the evaluation.On the visual evaluation, the device was noted bloody.The catheter was observed to be stuck within the introducer sheath with the distal end of the balloon exposed at the distal end of the sheath no other visual anomalies were noted.On the functional evaluation, the returned sheath pulled proximally over the balloon and the catheter.The balloon was inflated to 8 atm using an in-house presto inflation device.Balloon was then inflated and maintained the pressure.Further the balloon was deflated without any issue and takes the deflation time of 7 seconds approximately which is below the maximum deflation time in product performance specification limit.The glue bullet was noted to not be seated in the correct position when the balloon was inflated.No other functional testing was conducted.Therefore the investigation for the reported deflation issue was unconfirmed , as the balloon was deflated successfully without any issue and also takes the deflation time which is below the maximum limit of product performance specification.The investigation for the identified difficult to remove was confirmed, as the catheter was returned loaded and stuck within the introducer sheath for the evaluation.A definitive root cause for the reported deflation issue and the identified difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h6(device, method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12795173
Report Number2020394-2021-01954
Device Sequence Number12010526
Product Code LIT
UDI-Device Identifier00801741121357
UDI-Public(01)00801741121357
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8094
Device Catalogue NumberVA8094
Device Lot Number93TF0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date11/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown
Patient Weight101 KG